Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Is it safe to go on trips when suffering from temporal arteritis?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 517 Questions
I am 67. I've been recently diagnosed with temporal arteritis, although my biopsy was negative. SED rate was 90. Had headaches, etc., scalp sensitivity. Most symptons subsided with prednisone, about 2 months ago. Started at 60 mg, went down to 40. SED went down to 10. Then 20mg, but SED went up to 43. Then back to 40mg, and SED rate went to 13. So it seems that the prednisone is working. The only noticable symptoms are muscle ache when I walk the stairs, and a lot of fatigue when I'm up and about during the day. I work, but it helps to lie down for a half hour or so in the afternoon. We have a trip planned to Africa in 3 months (sizeable payment due in a week). I'm willing to go and take it easy -- resting during the day when needed, but I don't want to be in a position of being sick in bed and ruining the vacation . Given the experience with prednisone so far, and I expect to be on it beyond the trip, do you think I'm ok taking the trip?
Posted Fri, 7 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Alokkalyani 3 hours later
Brief Answer: ok for trip Detailed Answer: Hi, Thanks for the query. I am Dr Alok , pleased to answer your health related queries here. For temporal arteritis, you can live normal life and go for a trip with your medications with prescribed dose. If you have any further queries, please do not hesitate. Dr Alok
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor